Ram Tripathi, Ph.D.

Professor of Management Science and Statistics
Ph.D. Advisor

Degrees

  • Ph.D. University of Wisconsin-Madison
  • M.S. University of Wisconsin-Madison
  • M.A. Banaras Hindu university
  • B.A. Banaras Hindu University

About

Ram Tripathi is professor of statistics in the Department of Management Science and Statistics at The University of Texas at San Antonio. He is associate editor of Communications in Statistics. He is a Fellow of the American Statistical Association. He has published papers on the development and applications of models for count data in major statistical journals such as the Journal of the American Statistical AssociationJournal of the Royal Statistical SocietySankhyaJournal of Statistical Planning and InferenceJournal of the Institute of Statistical MathematicsCommunications in Statistics and Computational Statistics and Data Analysis.His research on models for count data is widely cited in the well known volume “Univariate Discrete Distributions” by N. L. Johnson, A. W. Kemp and S. Kotz, 3rd edition, 2005, John Wiley and Sons.

He was a visiting Research Scientist at Brooks Air Force Base during 1985-1987 and 1993-1995 under a grant from the Air Force Office of Scientific Research (AFOSR). He also had frequent summer grants with the AFOSR. During these visits, he collaborated with the investigators of the Air Force Health Study which investigated the adverse health effects of dioxin on U.S. Air Force Vietnam veterans. Under this project, he developed methodology for analyzing data on exposure of humans to contaminants, especially to dioxin. These results appear in a series of articles in Journal of Toxicology and Environmental HealthAmerican Journal of EpidemiologyEnvironmetricsJournal of Exposure Analysis and Environmental EpidemiologyStatistics in Medicine and American Journal of Epidemiology. He has also worked in the area of survival analysis with censored observations. This work has appeared in the Journal of Statistical Planning and Inference and the Journal of Nonparametric Statistics.

He has published about 50 research articles in major statistical journals. He has contributed four articles by invitation on special topics on count data in the Encyclopedia of Statistical Sciences.

Research Interests

  • Models for count data
  • Biostatistics
  • Inflated models
  • Statistical inference
  • Survival analysis

Selected Publications

  • “A General Family of Discrete Distributions with Hypergeometric Probabilities,” with John Gurland, Journal of the Royal Statistical Society, B , Vol. 39, 1977, pp. 349-356.
  • “The Effect of Errors in Diagnosis and Errors in Measurement on the Estimation of the Probability of an Event,” with Joel Michalek, Journal of the American Statistical Association, Vol. 75, 1980, pp. 713-721.
  • “A Method of Increasing Power of a Test for the Negative Binomial and Neyman Type A Distributions,” with Narayan Bhalerao and John Gurland, Journal of the American Statistical Association, Vol. 75, 1980, pp. 934-938.
  • “Statistical Inference Regarding the Generalized Poisson Distribution,” with Ramesh Gupta, Sankhya, Series B, Vol. 46, 1984, pp. 166-173.
  • “Cautions on the Reanalysis of Epidemiologic Databases,” with Joel Michalek and Dan Mihalko, Statistics in Medicine, Vol. 8, 1989, pp. 653-664.
  • “Statistical Tests Involving Several Independent Gamma Distributions,” with Ramesh Gupta and Robert K. Pair, Annals of the Institute of Statistical Mathematics, Vol. 45, 1993, pp. 773-786.
  • “Estimation of Parameters in the Beta Binomial Model,” with Ramesh Gupta and John Gurland, Annals of the Institute of Statistical Mathematics, Vol. 46, 1994, pp. 317-331.
  • “Analysis of Zero-adjusted Count Data,” with Pushpa Gupta and Ramesh Gupta, Computational Statistics and Data Analysis, Vol23, 1996, pp. 207-218.
  • “On the Monotonic Properties of Discrete Failure Rates,” with Pushpa Gupta and Ramesh Gupta, Journal of Statistical Planning and Inference, Vol. 65, 1997, pp. 255-268.
  • “Correction for Bias Introduced by Truncation in Pharmacokinetic Studies of Environmental Contaminants,” with Joel Michalek, Pandurang Kulkarni, Pushpa Gupta and Kandsamy Selvavel, Environmetrics, Vol. 9, 1998, pp. 165-174.
  • “Maximum (Max) and Mid-P Confidence Intervals and p Values for the Standardized Mortality and Incidence Ratios,” with Pandurang Kulkarni and Joel Michalek, American Journal of Epidemiology, Vol. 147, 1998, pp. 83-86.
  • “Maximum Likelihood Estimation for Longitudinal Data with Truncated Observations,” with Kishan Mehrotra, Pandurang Kulkarni and Joel Michalek, Statistics in Medicine, Vol. 19, 2000, pp. 2975-2988.
  • “On the Joint Distribution of Placement Statistics Under Progressive Censoring and Applications to Precedence Test,” with N. Balakrishnan and N. Kannan, Journal of Statistical Planning and Inference, Vol. 138, 2008, pp. 1314-1324.
  • “Some Non-parametric Precedence-type Tests Based on Progressively Censored Samples and Evaluation of Power,” with N. Balakrishnan, N. Kannan and H. K. T. Ng, Journal of Statistical Planning and Inference, Vol. 140, 2010, pp. 559-573.
  • “A Two-stage Wilcoxon-type Nonparametric Test for Two-sample Problem,” with H. K. T. Ng and N. Balakrishnan, Journal of Nonparametric Statistics, Vol. 25, 2012, pp. 73-89.